Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Pain after back surgery but Yes I want to taper off my meds!

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:38 AM in Pain Medications
I am only 35 and have been on pain meds since 2003. After my back fusion in 06 I have been at my 3rd PM clinic and I hate to say it but all they do is keep increasing my meds! My husband is so upset with the Dr's for doing nothing but increasing....I have had every procedure possible before the surgery and after?? The pain meds work for a while but then I build a tolerance and have to increase.
I decided to try to taper off and hope for the best. I have also tried in the past to stop taking the meds and the pain is horrible. I now believe some of that pain is actually from all the pain meds. I want to have another baby and need to have the meds out of my system for at least 6 months prior.
For those out their that wonder why someone who still has pain would WANT to go off of the meds!! I changes who I am, I am young, I want to live without all this stuff in my body.
I am currently on MS Contin 60mg 3xday, Percet 10-325mg 6 a day, Soma 4 a day, adderal 3 a day, welbutrin 1 300mg a day
I think that is all.
Any advise you have for a plan I know about the 25% less but how do you do that with 60 mg pills? I can not afford to throw out what I have a by new mg pills.


  • You have come to a great place for sharing experiences and support. Unfortunately, we are not able to give medical advice. I highly recommend that you get your physician's advice on how to decrease your medications.

    Best wishes to you,

  • I am not looking for medical advise...sorry about that. I do have a plan from my family Dr. but I do not want to have to buy more meds, and was wondering if anyone else has done the tapering from 180mg of ms contin using 60mg pills? Cutting them in half so on.
  • DO NOT cut any extended release medications in half! The way to titrate safely off of extended release medications is under the direct supervision of your physician with the proper sized medications. By wanting to save money, you can be placing your own welfare at great risk!

  • The answer to your ? is No. As you can not SAFELY cut these meds! DO NOT do it. The results to be frank with you can be FATEL!
    If you don't want to switch meds right now as of costs, which I understand. Then I suggest you put this idea aside for now and on your next refill talk to your Dr about this and see if he/she agrees it is safe and then will give you a lower mg/dose.

    To do this on your own is NOT safe in any way ( in my opinion ).

    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
Sign In or Register to comment.